Tags: Heart Disease | blood | thinners | sexual | problems | erectile dysfunction

Do Blood Thinners Cause Erectile Dysfunction or Other Sexual Problems?

By    |   Friday, 22 May 2015 12:58 PM


While anecdotal evidence suggests blood thinners may lessen a person’s sex drive, no significant evidence exists to show anti-coagulants cause significant erectile dysfunction or other sexual problems.

At drugs.com, a reader who identified himself as “Thor283” posted a comment asserting that the blood thinner Warfarin’s status as a medication that thins the blood and prevents clots can be a good thing for a person who has heart or circulatory ailments. “But it can be a very bad thing if you're trying to get an erection,” he wrote. “So yes it can cause poor erections.”

ALERT: 4 Things You'll Feel Before a Heart Attack

Several people posted comments at dvtforum.com telling of how they experienced reduced sex drives after beginning the use Warfarin. One, who identified herself as “Joanne,” wrote: I am having a nightmare. “I have no interest in sex at all really. It’s upsetting me and causing trouble for me and hubby now. Warfarin is the only medication I am on. I am 31 and have been told I now need to be on it for life. What can I do???”

Still, sexual problems are not listed among Warfarin’s side effects at rxlist.com.

Research information regarding the effects of blood thinners on erectile function is sparse, according to nature.com. Several case reports suggest the use of the injectable blood thinner Heparin is associated with priapism — prolonged, painful erections — and a review of 121 cases showed four of the patients were being treated with Heparin.

URGENT: Assess Your Heart Attack Risk in Minutes. Click Here.

Treatment with the oral blood thinner Warfarin has also been suggested to be associated with an increased risk of erectile dysfunction in elderly men, but, according to nature.com, only a few patients in the cases reviewed were treated with Warfarin.

It concluded, “Therefore, although information regarding anti-coagulants and erectile function is lacking, these drugs do not appear to impose a major risk for ED.”

ALERT: 4 Things You'll Feel Before a Heart Attack


Related Article:

New Blood Thinner Better Than Warfarin for Leg Clots


© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Health-Wire
While anecdotal evidence suggests blood thinners may lessen a person's sex drive, no significant evidence exists to show anti-coagulants cause significant erectile dysfunction or other sexual problems. At drugs.com, a reader who identified himself as "Thor283" posted a comment...
blood, thinners, sexual, problems, erectile dysfunction
341
2015-58-22
Friday, 22 May 2015 12:58 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved